Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 121, NWS Albuquerque, NM

June 16, 2005Chaves County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 16, 2005, 4:58 PM MDT for Chaves County, New Mexico. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2005, 4:58 PM MDT (22:58 UTC)
Expired
Jun 16, 2005, 5:46 PM MDT
In force
48 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Chaves County, NM

The radar

The Holloman AFB radar (KHDX), 157 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.0 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2005-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2005-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
407 J/kg
Mixed-layer CIN
-389 J/kg
Mixed-layer LCL
1657 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:15 PM MDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 16, 2:15 PM MDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
215 PM MDT THU JUN 16 2005

.DISCUSSION...WFO EPZ IS BACKING UP WFO ABQ WHILE THEY ARE
PERFORMING SYSTEM UPGRADES.  THIS DISCUSSION WILL MOSTLY FOCUS
ON SHORT TERM WEATHER EVENTS.

NEAR TERM...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER
PORTIONS OF EAST CENTRAL AND NORTHEASTERN NEW MEXICO THIS
AFTERNOON AND EVENING.  AS OF MID DAY...THE DRY LINE WAS ORIENTED
FROM WESTERN CHAVEZ COUNTY NORTHWARD THROUGH EASTERN LINCOLN
COUNTY AND WESTERN GUADALUPE COUNTY...THEN INTO SAN MIGUEL AND
HARDING COUNTIES.  RADAR DATA INDICATES THUNDERSTORMS FIRING UP ALONG
THE BOUNDARY AND MOVING EASTWARD.  DECENT MOISTURE AND HIGH CAPE
VALUES ARE CONTRIBUTING TO CONDITIONS THAT APPEAR FAVORABLE FOR
A FEW OF THE STORMS TO APPROACH SEVERE CRITERIA WITH STRONG WINDS
AND LARGE HAIL POSSIBLE.

FOR THE REMAINDER OF THE STATE...WEST OF THE DRY LINE...DRIER AIR
MOVING INTO THE STATE FROM THE WEST HAS LOWERED DEW POINTS INTO
THE 20S WITH NO REALISTIC CHANCE FOR SHOWERS AND THUNDERSTORMS
EXPECTED TODAY OR TONIGHT.  SOME FAIR WEATHER CLOUDS HAVE
DEVELOPED ALONG THE HIGHER TERRAIN AND GUSTY WINDS HAVE OCCURRED
WITH DAY TIME HEATING AND MIXING.

AFTER TODAY...MODELS WILL CONTINUE THE WARM AND DRY TREND INTO THE
WEEKEND WITH THE DRY LINE MOVING EAST OUT OF THE STATE EARLY
TOMORROW.  STRONG HIGH PRESSURE WILL DEVELOP OVER THE REGION DURING
THE WEEKEND AND PERSIST INTO THE FIRST PART OF NEXT WEEK.  WARM
TEMPERATURES WITH LOWER WIND SPEEDS ARE LIKELY DURING THE PERIOD.
LONGER RANGE MODELS SUGGEST THAT ISOLATED THUNDERSTORMS...FROM
DAY TIME HEATING AND A WEAK UPPER LEVEL DISTURBANCE...MAY BE
POSSIBLE OVER PORTIONS OF NORTHWESTERN NEW MEXICO MONDAY THROUGH
WEDNESDAY. THAT WILL DEPEND ON WHETHER THE SURFACE HEATING CAN
OVERCOME THE WARM TEMPERATURES ALOFT THAT WILL TEND TO SUPPRESS
CONVECTION. WILL MAKE NO CHANGES TO LATER PERIOD FORECAST AT THIS
TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  53  94  53  92 /   0   0   0   0
GALLUP..........................  45  89  45  89 /   0   0   0   0
GRANTS..........................  47  90  47  90 /   0   0   0   0
GLENWOOD........................  54  96  54  96 /   0   0   0   0
CHAMA...........................  44  82  44  82 /   0   0   0   0
LOS ALAMOS......................  53  86  53  89 /   0   0   0   0
RED RIVER.......................  43  76  43  78 /   0   0   0   0
TAOS............................  45  87  45  88 /   0   0   0   0
SANTA FE........................  52  89  52  89 /   0   0   0   0
SANTA FE AIRPORT................  54  92  54  93 /   0   0   0   0
ESPANOLA........................  52  93  52  94 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  64  95  64  95 /   0   0   0   0
ALBUQUERQUE VALLEY..............  60  98  60  98 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  60  93  60  93 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  62  96  62  96 /   0   0   0   0
SOCORRO.........................  62  99  62  99 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  56  88  56  90 /  10   0   0   0
MORIARTY/ESTANCIA...............  54  90  54  92 /  10   0   0   0
CARRIZOZO.......................  59  99  59  98 /   0   0   0   0
RUIDOSO.........................  58  90  58  89 /  10   0   0   0
RATON...........................  50  88  50  90 /  10   0   0   0
LAS VEGAS.......................  52  88  52  88 /  10   0   0   0
ROY.............................  57  89  57  91 /  10   0   0   0
CLAYTON.........................  61  88  61  94 /  10   0   0   0
SANTA ROSA......................  60  97  60  98 /  10   0   0   0
TUCUMCARI.......................  66  99  66 102 /  20   0   0   0
FORT SUMNER.....................  62 100  62 101 /  20   0   0   0
CLOVIS..........................  66 100  66 101 /  20   0   0   0
PORTALES........................  65 101  65 102 /  20   0   0   0
ROSWELL.........................  69 104  69 105 /  20   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

LUNDEEN/EPZ
Hazardous weather outlook, Jun 16, 6:00 AM MDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU JUN 16 2005

NMZ001>021-026-171200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

DRIER AIR SPREADING WEST TO EAST ACROSS NEW MEXICO WILL RESULT IN
FEWER THUNDERSTORMS TODAY. WESTERN AREAS ARE EXPECTED TO REMAIN
DRY...WHILE ENOUGH MOISTURE AND INSTABILITY WILL LINGER ACROSS THE
FAR EAST TO SUPPORT ISOLATED THUNDERSTORMS. SOME OF THESE STORMS MAY
BRIEFLY REACH SEVERE LEVELS WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KJ

Nearby

Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.